Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 77, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Apr 9, 2021, 7:36 PM CDT for Carter County, Love County, Marshall County, Oklahoma. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2021, 7:36 PM CDT (00:36 UTC)
- Expired
- Apr 9, 2021, 8:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Carter County, OK, Love County, OK, Marshall County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 156 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 7:40 PM CDT | HAIL 2 | 9 S Ardmore, OK | |
| Apr 9, 7:42 PM CDT | HAIL 1.75 | Lake Murray, OK | |
| Apr 9, 8:00 PM CDT | HAIL 1.25 | Lebanon, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 3:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3129 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 11.7
The text
As transmitted.
091
WUUS54 KOUN 100036
SVROUN
OKC019-085-095-100115-
/O.NEW.KOUN.SV.W.0077.210410T0036Z-210410T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
736 PM CDT Fri Apr 9 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Northeastern Love County in southern Oklahoma...
Southeastern Carter County in southern Oklahoma...
Southwestern Marshall County in southeastern Oklahoma...
* Until 815 PM CDT.
* At 736 PM CDT, a severe thunderstorm was located near Lake Murray,
moving southeast at 15 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Marietta, Lebanon, Willis, Lake Murray, Overbrook and western Lake
Texoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3407 9723 3414 9700 3393 9669 3386 9678
3387 9680 3387 9683 3385 9685 3387 9689
3394 9690 3396 9691 3394 9697 3396 9698
3395 9700 3389 9698 3385 9703
TIME...MOT...LOC 0036Z 319DEG 14KT 3405 9704
HAIL...1.50IN
WIND...60MPH
$$
Mahale1 follow-up statement
714
WWUS54 KOUN 100045
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
745 PM CDT Fri Apr 9 2021
OKC019-085-095-100115-
/O.CON.KOUN.SV.W.0077.000000T0000Z-210410T0115Z/
Love OK-Carter OK-Marshall OK-
745 PM CDT Fri Apr 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN LOVE...SOUTHEASTERN CARTER AND SOUTHWESTERN MARSHALL
COUNTIES...
At 745 PM CDT, a severe thunderstorm was located 5 miles southeast of
Lake Murray, moving southeast at 15 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
Locations impacted include...
Marietta, Lebanon, Willis, southern Lake Murray and western Lake
Texoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm is producing large hail. SEEK SHELTER NOW inside a sturdy
structure and stay away from windows.
&&
LAT...LON 3405 9721 3410 9699 3393 9669 3386 9678
3387 9680 3387 9683 3385 9685 3387 9689
3394 9690 3396 9691 3394 9697 3396 9698
3395 9700 3389 9698 3385 9703
TIME...MOT...LOC 0045Z 319DEG 14KT 3402 9701
HAIL...2.00IN
WIND...60MPH
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 6:33 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Apr 9, 6:33 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Norman OK
633 PM CDT Fri Apr 9 2021
...New AVIATION...
.SHORT TERM...
(This evening through Saturday)
Issued at 209 PM CDT Fri Apr 9 2021
Main focus was on the potential for storms/severe storms this
afternoon and evening.
Cold front has moved across portions of NW OK early this afternoon
and is expected to continue to move across the region the rest of
the afternoon into the evening. Meanwhile, low to mid 60s dewpoints
have moved into portions of the fa. Current thoughts are still that
storms will initiate somewhere in central/north central OK around 3-4
pm then develop southwest along the cold front as it moves into the
better moisture. Storms will then continue to develop as the front
moves southeast, eventually developing into a line of storms and
move out of the fa by around 9-10 pm. There is some question on how
far west the storms will develop but current thoughts are maybe just
a little west of I-35 (something like US Highway 81. Severe storms
will be possible with CAPE around 2500 J/kg, shear, and steep lapse
rates. Large hail and damaging wind gusts will be the main concerns.
In addition to the storms, strong gusty winds will occur behind the
cold front. In fact, wind gusts of 40-50 mph have already been
observed in parts of NW OK. The strongest winds are currently
expected to remain in parts of western OK and will continue with the
wind advisory as is. However, gusty winds are expected behind the
front everywhere and may be close to wind advisory criteria further
east so will need to continue to monitor obs/trends to see if may
need to expand the advisory.
After the storms and cold front exits the area around mid-evening,
the rest of the night and Saturday will be dry. Cooler air will move
into the fa behind the front with lows in the 30s in western parts
of OK tonight. Sunny skies and mild temperatures are expected
tomorrow.
&&
.LONG TERM...
(Saturday night through next Thursday)
Issued at 144 PM CDT Fri Apr 9 2021
On Sunday, high surface pressure moves off to the U.S. Deep South,
while a surface low settles in across the Southern High Plains with
a cold front pushing across the Central Plains, all resulting in a
brief return of warmer and breezy south winds across our area. With
a weak ridge building overhead, temperatures expected to be about 10
degrees warmer than average. The latest MEX runs trend cooler while
NBM keeps trending warmer, so adjusted the MaxT a little closer to
the MEX using the Superblend. Also adjusted the magnitude of the
afternoon winds a little bit higher than the NBM using the NAM. By
late Sunday into overnight, An upper low moving across the U.S.
Northern Plains is expected to push the cold front across our area,
resulting in breezy north winds overnight. However ahead of the
frontal passage, Sundays warm advection and a nocturnal low-level
jet expected to increase moisture in the lower levels. Weak
isentropic ascent just ahead of the frontal passage may result in
some light rain across our far southeast during the afternoon into
the evening, and continuing overnight with a nocturnal low-level
jet. With a couple hundred J/kg of MUCAPE cannot rule out an
elevated isolated storm. However, will keep the POPs very low due to
model inconsistencies.
From Tuesday through the rest of the week, models continue an omega
block configuration with the upper flow extending from the northern
Pacific Ocean to the U.S. West, of which the upper low across the
western U.S. will start controlling our upper flow pattern. Still
not expecting any strong return of southerly low-level moisture
advection, and will not see a surface boundary/cold front come back
through until Friday. As our flow aloft starts becoming more
southwesterly, we could see a series of weak shortwave disturbances
coming through from the trough, and interacting with mid to high
based moisture keeping POPs in the forecast every day. With much of
the instability next week near and south of the Red River through
Thursday, will only keep convection in the grids across our south,
with rain to the north. Medium-range models are fairly consistent
for precipitation on Wednesday through Friday, of which Friday is
when a cold front will come through, so will gradually increase POPs
from mid to late week. However, uncertainty due to model
inconsistencies for Tuesday will keep those POPs very low. As far
as temperatures after Sunday, increasing mid to high cloudiness
coming through the trough will keep our temperatures a little bit
cooler than average.
&&
.AVIATION...
(00Z TAFS)
Issued at 632 PM CDT Fri Apr 9 2021
A strong cold front extended from near KSWO to KSPS at 23Z. It
will continue to move swiftly southeast this evening. Strong north
to northwest winds will follow the front, as thunderstorms occur
ahead of it, and along it. The winds will subside slowly
overnight, and as they do, low-level wind shear will become a
problem. As the entire weather system continues to shift east
tomorrow, the surface pressure gradient will weaken slowly. After
a diurnal increase in speeds by mid-morning, winds will subside
slowly through the day.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 42 67 45 79 / 10 0 0 0
Hobart OK 39 71 45 82 / 0 0 0 0
Wichita Falls TX 43 73 47 86 / 10 0 0 0
Gage OK 36 69 45 80 / 0 0 0 0
Ponca City OK 42 66 42 78 / 20 0 0 0
Durant OK 47 71 46 79 / 70 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 11 PM CDT this evening for OKZ007-008-012-
013-017>020-023>030-037>040-044-045.
Wind Advisory until 8 PM CDT this evening for OKZ004>006-009>011-
014>016-021-022-033>036.
TX...Wind Advisory until 11 PM CDT this evening for TXZ083>090.
&&
SHORT TERM...25
LONG TERM....68
AVIATION...23Hazardous weather outlook, Apr 9, 7:07 PM CDT, 29 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 707 PM CDT Fri Apr 9 2021 OKZ004>048-050>052-TXZ083>090-101000- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 707 PM CDT Fri Apr 9 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Tonight... .Thunderstorms... Severe thunderstorms are possible across south-central and southeast Oklahoma through about 10 PM. Damaging wind gusts up to 70 mph will be the main impact, along with hail up to ping-pong ball size. There is a low potential for tornadoes across far southeast Oklahoma. .Strong Wind... Strong northwest wind gusts will be seen over much of the region behind a cold front. Gusts 40 to 50 mph will be possible through the evening hours. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across southeastern Oklahoma should prepare for severe weather operations between through 10 pm. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... Thunderstorm chances return to the southern half of Oklahoma Tuesday through Thursday, although severe weather chances appear very low at this time. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Apr 9, 7:13 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL S PRAGUE 35.49N 96.69W
04/09/2021 E1.75 INCH LINCOLN OK TRAINED SPOTTER
&&
EMLocal storm report, Apr 9, 7:16 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HAIL 3 S TECUMSEH 35.22N 96.93W
04/09/2021 M2.00 INCH POTTAWATOMIE OK TRAINED SPOTTER
ON HWY 177
&&
EMLocal storm report, Apr 9, 7:18 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
718 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM NON-TSTM WND GST 5 SW BLACKWELL 36.75N 97.35W
04/09/2021 M59 MPH KAY OK AWOS
POST FRONTAL WIND
&&
11Local storm report, Apr 9, 7:20 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 1 N CENTERVIEW 35.45N 96.67W
04/09/2021 E2.00 INCH POTTAWATOMIE OK TRAINED SPOTTER
&&
11Local storm report, Apr 9, 7:23 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
723 PM CDT FRI APR 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL WANETTE 34.96N 97.03W
04/09/2021 E1.00 INCH POTTAWATOMIE OK EMERGENCY MNGR
&&
11Special weather statement, Apr 9, 7:35 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
735 PM CDT Fri Apr 9 2021
OKZ046-050-051-100100-
Love OK-Carter OK-Marshall OK-
735 PM CDT Fri Apr 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Love...southeastern
Carter and southern Marshall Counties Until 800 PM CDT...
AT 732 PM CDT, a strong thunderstorm was located 4 miles southeast of
Lake Murray, moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Locations impacted include...
Marietta, Kingston, Lebanon, Willis, Overbrook, Lake Murray and
western Lake Texoma.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3406 9724 3415 9703 3395 9663 3385 9678
3387 9679 3387 9684 3385 9685 3385 9686
3387 9689 3394 9690 3396 9692 3394 9697
3395 9697 3395 9698 3396 9698 3395 9700
3389 9698 3386 9701 3384 9704
TIME...MOT...LOC 0032Z 307DEG 26KT 3404 9703
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:08 PM CDT | Severe Thunderstorm Warning | OUN | McClain, Pontotoc, Pottawatomie, Seminole | 52 min |
| Apr 9, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 33 min |
| Apr 9, 7:35 PM CDT | Special Weather Statement | OUN | Marshall | 25 min |
| Apr 9, 7:39 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Seminole | 51 min |
| Apr 9, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Murray, Pontotoc, Seminole | 54 min |
| Apr 9, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Love, Marshall | 53 min |
| Apr 9, 8:11 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Coal, Johnston, Marshall, Murray, Pontotoc | 34 min |
| Apr 9, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Marshall | 67 min |
| Apr 9, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Marshall | 60 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.